Jump to content



Photo

Need Some Advice


  • Please log in to reply
17 replies to this topic

#1 PeaceSeeker

PeaceSeeker

    Member

  • Members
  • PipPip
  • 10 posts

Posted 09 September 2019 - 05:56 AM

I've been trying to get off cymbalta since November 2018. I've been bead counting but obviously not slowly enough. I was in a depressed almost suicidal state 6 days ago. I had got down to 20 beads. I went back up to 30mg 6 days ago. Although I got some relief I feel I went up by too many mg. I feel foggy minded, disconnected and am having trouble sleeping. Is it too late to bring my dose back down now to say 20mg? Or should I stick it out and stay on 30mg for the time being?

Any advice would be very gratefullly received! Thank you

#2 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,143 posts
  • LocationKent, UK

Posted 09 September 2019 - 07:03 AM

Hi PeaceSeeker and welcome.

 

Can you give a few more details... how long were you on Cymbalta for before weaning? And what was your schedule from November? 20 beads is a good place to get to and it will be very difficult from that point, and feeling some intense symptoms can be expected. Depending on how many beads are in each capsule, I am assuming that 30mg is a lot more than 20 beads - as is most cases and therefore would argue that yes, that is too much of a jump for sure and will be the culprit for the symptoms you describe.

 

Six days to have been on this dose is long enough to have changed blood levels and a severe drop may cause more problems. Can you tell me how many beads you are working with so we can consider the respective doses? I think the best plan is to drop to a point between where you were and where you are now, but you will then go slower from this point. DO NOT go right back to your 20 beads from this point. If you can let me know the amount of beads, we can work from there...

 

IUN


#3 PeaceSeeker

PeaceSeeker

    Member

  • Members
  • PipPip
  • 10 posts

Posted 09 September 2019 - 07:41 AM

Hi IUN

Thank you for replying. I was on 60mg for approximately 13 years. From November 2018 I came down probably quicker than 10% less than each previous dose per week, up to April 2019 when it definitely was 10% less than each previous dose. I now know that was too rapid for me.

I have just counted the beads in a 30mg capsule, and to my horror there are 270.

Please could you advise what I should do now?

Thank you

#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,314 posts
  • LocationMissouri

Posted 09 September 2019 - 08:43 AM

Just my opinion but I would say that going back up to 30 mg was too big a jump up. My gut says that considering you have only been on the 30 mg for 6 days I would go ahead and drop down to say 24 or 25 beads but to be honest, at this point it is a guessing game.

#5 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,143 posts
  • LocationKent, UK

Posted 09 September 2019 - 09:11 AM

OK - so you were around 2.2mg with the 20 beads which is when things really kick in - if not before.

 

Whilst 6 days is long enough to change levels, it is not longer enough to have introduced dependency on this dose, so if you were still at a point where you were on 20 beads and having issues, then adding a few beads would be the way to go. But if you feel you haven't been going slow enough... it is a tricky one.

 

I would have gone perhaps with 30 beads from here given the 6 days move, but again, this is my opinion. Hat has had more experience with this, so if his gut says 25, then I would go there... give it a week to balance out... and then we can go from there. Expect a bit of a rough ride this week knowing it is the dose change, but start this TODAY to limit the effects. 

 

Any more questions, please go ahead - and please keep posting to let us know how you get on - even every day if you want. All this information helps people like Hat and myself (and the others knowledgeable on the forum) to help those who follow you under similar circumstances...

 

p.s. I know that 30 sounds so close to 20, but believe me when we say these make all the difference. It may be that you end up closer to 5mg to stabalise, but we only want to go as far as is necessary for you to reach this point. 30 is still a 50% increase from where you were with the 20 beads and this should be sufficient to have some impact.


#6 PeaceSeeker

PeaceSeeker

    Member

  • Members
  • PipPip
  • 10 posts

Posted 09 September 2019 - 09:14 AM

Thank you fishinghat, that's what I'm really hoping for. I will do that and take it from there. Coming off Lithium was a walk in the park compared to this!

#7 PeaceSeeker

PeaceSeeker

    Member

  • Members
  • PipPip
  • 10 posts

Posted 09 September 2019 - 09:19 AM

Thank you IUN, it is a hard one. I really appreciate the reassurance both you and FH have offered, and I know there are no simple answers. I was definitely going too fast on my taper leading up to the 20 beads, so I think going to say 30 beads may be the thing to do. I will keep you updated on how I get on. Thank you both so much.

#8 PeaceSeeker

PeaceSeeker

    Member

  • Members
  • PipPip
  • 10 posts

Posted 11 September 2019 - 12:25 PM

Just an update, I decided to go to 50 beads, which I've been doing for two days. I definitely feel better so far than I did on the 270 beads.

I'm now unsure what to do going forward, and am considering asking my psychiatrist about cross tapering onto zoloft. Would this in theory help minimise the withdrawal from cymbalta? I'm a little worried that doing this would bring me off cymbalta too quickly regardless. And what if my psychiatrist disagrees anyway? I'm very worried he may remove my script for cymbalta if I was approach him. Or I see my other option is to wean very slowly off cymbalta without cross tapering.

Any advice would be gratefully received. Thank you

#9 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,314 posts
  • LocationMissouri

Posted 11 September 2019 - 01:32 PM

Many members cross taper to a ssri in order to get off Cymbalta but the thing to remember is that it takes an ssri 4 to 8 weeks to kick in depending on which ssri is used.

As well as you are doing I would continue a slow careful wean. Stopping any time you feel even a little but worse.

#10 PeaceSeeker

PeaceSeeker

    Member

  • Members
  • PipPip
  • 10 posts

Posted 11 September 2019 - 02:00 PM

Thank you FH once again. I guess I'm just impatient to get off this drug but I know that slow and steady wins the race. I've just had enough of the many side effects including memory loss, what feels like a heavy loss of my IQ, disconnection and emotional flatness.

#11 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,314 posts
  • LocationMissouri

Posted 11 September 2019 - 04:28 PM

All of those are common and all will pass.

#12 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,143 posts
  • LocationKent, UK

Posted 11 September 2019 - 04:30 PM

I would argue the same - as difficult to stick with it - I would stay with the one med and just take it slow. If you go slow enough, it can be a lot more painless than you may well be thinking. Just about everyone who joins our site say the same thing that they just want off, so you are not alone. Pace yourself and I can see that you saw one of Hat's favourite phrases there - slow and steady wins the race. I remember him saying that to me during my withdrawal!!

 

Again, the symptoms you mention above are all par for the course - don't worry - they will pass.


#13 PeaceSeeker

PeaceSeeker

    Member

  • Members
  • PipPip
  • 10 posts

Posted 12 September 2019 - 03:28 AM

Thank you both again for your reassurance. I will keep with the slow taper, going slower than I did before. I have been reading posts on here for a while, that's probably why I'm used Fishinghat's phrase!

#14 PeaceSeeker

PeaceSeeker

    Member

  • Members
  • PipPip
  • 10 posts

Posted 17 September 2019 - 07:55 AM

My vision and hearing is off, and I'm feeling quite dizzy. I'm a little worried about how long this will last and whether it is normal, any advice would be greatly appreciated. Thank you.

#15 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,314 posts
  • LocationMissouri

Posted 17 September 2019 - 08:55 AM

Not unusual at all. This should fade away over the next month.

#16 PeaceSeeker

PeaceSeeker

    Member

  • Members
  • PipPip
  • 10 posts

Posted 17 September 2019 - 09:07 AM

Thank you Fishinghat.

#17 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,143 posts
  • LocationKent, UK

Posted 17 September 2019 - 09:22 AM

Just to add the "science bit" as it often helps... we have serotonin receptors in our ears which is why during withdrawal our hearing is affected. This is all linked up to our labyrinth of the inner ear which is where the dizziness comes in. The vision is more than likely a byproduct of this combined.

 

...and of course what Hat says... it will pass.


#18 PeaceSeeker

PeaceSeeker

    Member

  • Members
  • PipPip
  • 10 posts

Posted 17 September 2019 - 09:53 AM

Thank you IUN, that's very helpful. I'm definitely hoping it passes as it's very disorientating.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users